Alert archive / Tennessee / River Flood Warnings in 2022
River Flood Warning 3, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Jan 20, 2022, 10:43 AM CST for Perry County, Tennessee. It took effect at Jan 21, 2022, 1:50 AM CST. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 20, 2022, 10:43 AM CST (16:43 UTC)
- In effect from
- Jan 21, 2022, 1:50 AM CST
- Expired
- Jan 22, 2022, 1:29 AM CST
- In force
- 24 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Perry County, TN
The radar
The Ft Campbell radar (KHPX), 111 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo River near Lobelville (LBVT1). The gauge peaked at 15.82 ft at Jan 21, 2022, 2:00 PM CST.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 18 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03604400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
592
WGUS44 KOHX 201643
FLWOHX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Nashville TN
1043 AM CST Thu Jan 20 2022
...The National Weather Service in Nashville TN has issued a Flood
Warning for the following rivers in Tennessee...
Buffalo River Near Lobelville affecting Perry County.
For the Buffalo River...including Lobelville, Flat Woods...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 445 AM CST.
&&
TNC135-211045-
/O.NEW.KOHX.FL.W.0003.220121T0750Z-220122T1630Z/
/LBVT1.1.ER.220121T0750Z.220121T1800Z.220122T1030Z.NO/
1043 AM CST Thu Jan 20 2022
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO LATE SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Buffalo River Near Lobelville.
* WHEN...From late tonight to late Saturday morning.
* IMPACTS...At 16.0 feet, Flood waters cover Route 438 south of
Lobelville near Beardstown and it may be impassable. Extensive
agricultural land along the river is flooded as well.
* ADDITIONAL DETAILS...
- At 10:30 AM CST Thursday the stage was 11.7 feet and rising.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 15.5 feet early
tomorrow afternoon. It will then fall below flood stage early
Saturday morning.
- Flood stage is 14.0 feet.
- Flood History...No available flood history.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
3566 8785 3579 8782
$$
Rose3 follow-up statements
822
WGUS84 KOHX 210950
FLSOHX
Flood Statement
National Weather Service Nashville TN
350 AM CST Fri Jan 21 2022
...The Flood Warning continues for the following rivers in
Tennessee...
Buffalo River Near Lobelville affecting Perry County.
For the Buffalo River...including Lobelville...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1000 PM CST.
&&
TNC135-220400-
/O.CON.KOHX.FL.W.0003.000000T0000Z-220122T1630Z/
/LBVT1.1.ER.220121T0548Z.220121T1800Z.220122T1030Z.NO/
350 AM CST Fri Jan 21 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Buffalo River Near Lobelville.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 16.0 feet, Flood waters cover Route 438 south of
Lobelville near Beardstown and it may be impassable. Extensive
agricultural land along the river is flooded as well.
* ADDITIONAL DETAILS...
- At 3:30 AM CST Friday the stage was 14.7 feet and rising.
- Recent Activity...The maximum river stage in the 24 hours
ending at 3:30 AM CST Friday was 14.7 feet.
- Forecast...The river is expected to rise to a crest of 15.5
feet this afternoon. It will then fall below flood stage late
tonight.
- Flood stage is 14.0 feet.
- Flood History...This crest compares to a previous crest of
15.4 feet on 12/26/1988.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
3566 8785 3579 8782
$$
Barnwell137
WGUS84 KOHX 220320
FLSOHX
Flood Statement
National Weather Service Nashville TN
920 PM CST Fri Jan 21 2022
...The Flood Warning continues for the following rivers in
Tennessee...
Buffalo River Near Lobelville affecting Perry County.
For the Buffalo River...including Lobelville...Minor flooding is
forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Saturday morning at 1030 AM CST.
&&
TNC135-221630-
/O.CON.KOHX.FL.W.0003.000000T0000Z-220122T1630Z/
/LBVT1.1.ER.220121T0548Z.220121T1945Z.220122T0945Z.NO/
920 PM CST Fri Jan 21 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL LATE TOMORROW MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Buffalo River Near Lobelville.
* WHEN...Until late tomorrow morning.
* IMPACTS...At 14.0 feet, Gilmer Bridge Rd and Russell Creek Rd
begin to flood. Leeper Bottom and Qualls Bend Rd become flooded as
well. Water approaches portions of Highway 438 south of Lobelville
near Beardstown.
At 16.0 feet, Flood waters cover Route 438 south of Lobelville
near Beardstown and it may be impassable. Extensive agricultural
land along the river is flooded as well.
* ADDITIONAL DETAILS...
- At 8:30 PM CST Friday the stage was 15.2 feet and falling.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 PM CST Friday was 15.9 feet.
- Forecast...The river is expected to fall below flood Saturday
morning and continue falling to 7.0 feet Wednesday evening.
- Flood stage is 14.0 feet.
- Flood History...This crest compares to a previous crest of
15.2 feet on 03/31/1965.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
3566 8785 3579 8782
$$
Whitehead313
WGUS84 KOHX 220729
FLSOHX
Flood Statement
National Weather Service Nashville TN
129 AM CST Sat Jan 22 2022
...The Flood Warning is cancelled for the following rivers in
Tennessee...
Buffalo River Near Lobelville affecting Perry County.
TNC135-220830-
/O.CAN.KOHX.FL.W.0003.000000T0000Z-220122T0729Z/
/LBVT1.1.ER.220121T0548Z.220121T1945Z.000000T0000Z.NO/
129 AM CST Sat Jan 22 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Buffalo River Near Lobelville.
* ADDITIONAL DETAILS...
- At 12:30 AM CST Saturday the stage was 13.8 feet and falling.
- Forecast...The river is expected to fall to 7.0 feet
Wednesday evening.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3600 8789 3600 8783 3579 8774 3566 8778
3566 8785 3579 8782
$$
BarnwellWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Jan 20, 6:08 AM CST, 4 hours 35 minutes earlier.
Area forecast discussion, Jan 20, 6:08 AM CST, 4 hours 35 minutes before
Area Forecast Discussion National Weather Service Nashville TN 608 AM CST Thu Jan 20 2022 .UPDATE... FOR MORNING DISCUSSION. && .DISCUSSION... With almost all of wintry mixture having moved east of mid state region, updated suite of forecast products to remove early this morning wording in zone forecast product. Also what looks to be potentially flurries on regional radar mosiac imagery and some reports of flurries at surface observation sites upstream across southwestern KY, added chance of flurries to forecast across mid state region through remainder of early morning hours today. Tweaked hourly temperature, dewpoint, and wind speed/direction grids blending them with associated previously forecasted hourly gridded values. Remainder of forecast continues to be on track. && .AVIATION... 12Z TAF DISCUSSION. CSV could see a couple more light snow showers in the next couple of hours, otherwise, precipitation has moved out of Middle TN terminals. MVFR cigs will linger at CKV, BNA, MQY through most of the daylight hours before scattering to VFR cigs. CSV will maintain IFR cigs through mid afternoon before improving to MVFR for the remainder of the taf period. North winds will be around 10-15 kts with some gusts to around 20 kts through 21/00z. After 21/00z north winds will remain around 10 kts but the gusts should diminish. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......JB Wright AVIATION........Reagan
Hazardous weather outlook, Jan 20, 3:42 AM CST, 7 hours 1 minute before
Hazardous Weather Outlook National Weather Service Nashville TN 342 AM CST Thu Jan 20 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-211100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 342 AM CST Thu Jan 20 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Patchy black ice formation will be likely on elevated surfaces, bridges, overpasses, and secondary shaded roadways through morning hours today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JB Wright
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 10:02 PM CST | River Flood Advisory | OHX | Davidson | 31 hr |
| Jan 19, 10:25 PM CST | River Flood Advisory | OHX | Bedford | 7 hr |
| Jan 20, 4:35 AM CST | River Flood Advisory | OHX | Giles | 29 hr |
| Jan 20, 4:38 AM CST | River Flood Advisory | OHX | Lawrence | 19 hr |
| Jan 20, 4:40 AM CST | River Flood Advisory | OHX | Hickman | 6 hr |
| Jan 20, 4:47 AM CST | River Flood Advisory | OHX | Perry | 6 hr |
| Jan 20, 10:38 AM CST | River Flood Warning | OHX | Perry | 4 min |
| Jan 20, 10:41 AM CST | River Flood Warning | OHX | Hickman | 25 hr |
| Jan 20, 11:55 AM CST | River Flood Advisory | OHX | Decatur, Hardin, Perry, Wayne | 5 days |
| Jan 20, 11:56 AM CST | River Flood Advisory | OHX | Sumner, Trousdale, Wilson | 48 hr |
| Jan 20, 11:58 AM CST | River Flood Advisory | OHX | Perry, Wayne | 12 hr |
| Jan 20, 12:01 PM CST | River Flood Advisory | OHX | Davidson, Williamson | 12 hr |
| Jan 20, 12:02 PM CST | River Flood Advisory | OHX | Humphreys | 66 hr |
Nearby
River Flood Warnings in Tennessee, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.